Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Disappearing butt and thighs
Jun 16, 2003

I am a 42yr Hiv+ since 96 female who was doing well on epivar,zerit and nevirapine. My last CD4 was 792 with VL<400. My Chol-144,TG-121,HDL-42 and LDL-78 all of these I've been told are good. I felt good taking these meds but lost an extreme amount of lower body weight (no butt and legs look like toothpicks now)so in an effort to change this probelm I switched from zerit to ziagen. Will this help me gain lower body weight or should I have suck with what was working as far as my numbers go. I'm already experiencing trouble sleeping and body aches. Should I consider drug interruption. I'm not sure if my doctor or I made the right decision. Thank you for your time! Signed Uncertain

Response from Dr. Moyle

Dear uncertain, Switching zerit to ziagen is the best investigated approach for encouraging fat to recover. The recovery in fat takes ages, > 1 year, to become obvious but each day is a step in the right direction. Some people do find that they feel different on new drugs... leave it a while to see if it settles. If you have a fever and feel bad see your doctor striaght away. You may be sleeping poorly due to worries about lipoatrophy! If you feel the abacavir is upsetting you consider changing over to viread which should do the same job but may be better tolerated. With a great response to therapy like yours I really don't thing a treatment interuption is a good plan

Good luck and be patient

Best wishes

Graeme


Previous
Lipodistropy and HGH
Next
Sureon to remove hump and belly from Lipodistrophy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement